Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 350, NWS St. Louis, MO

August 6, 2000Fayette County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2000, 7:09 PM CDT for Fayette County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 7:09 PM CDT (00:09 UTC)
Expired
Aug 6, 2000, 8:00 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fayette County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1991 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 070011
SVRSTL
ILC051-070100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTH OF BROWNSTOWN...MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IN THE PATH...
  BROWNSTOWN
  ST. JAMES
  LOOGOOTEE
  ST. PAUL
  ST. PETER
  LA CLEDE
  FARINA
  ST. ELMO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3900 8900 3883 8895 3884 8870 3892 8881
          3902 8881

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 6, 4:00 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SUN AUG 6 2000

CNVCTV TRENDS OVR THE NEXT SRVL DAYS AND IMPACT OF CLDS ON TMPS THE
MAIN ISSUES THIS FCST.

TWO MAIN AREAS OF CNVCTN OCCURRING ATTM ACRS THE MIDWEST RGN.  FIRST
FM SRN IA INTO FAR NW IL IN ADVANCE OF CDFNT.  OTHER AREA IS OVR
CNTRL IL AND EVOLVED AS ELEVATED STRMS OVR NRN MO MOVD INTO MORE
UNSTBL AIR AND BCM SFC BASED.  JUST HOW THINGS ARE GOING TO EVOLVE
TNGT IS STILL A LTL BIT UP IN THE AIR.  CURRENT STABILITY ANLYS
INDCTS THAT CLDS AND PCPN HV STABILIZED AMS A BIT FM NORTH OF COU
THRU UIN AREA.  SOUTH AND NORTH OF THIS THE ATMOS IS VRY UNSTBL WITH
CAPES IN EXCESS OF 4000 J/KG.  FNT OVR SRN IA FCST TO SAG TO JUST
SOUTH OF A STJ-UIN BY 12Z MON AND FEELING IS THAT STRMS OVR IA WL
HANG TOGETHER TO SOME DEG TO KP HIEST POPS IN NE MO/WC IL.  STLT AND
RADAR SHWG A WK CONVERGENT LN FM ARND BLV-TBN-MTO WITH TCU EVIDENT
AND ISOLD STRMS DVLPG.  WL CARRY A LOW POP IN THIS AREA WHERE AMS IS
VERY UNSTBL AND WKLY CAPPED...BUT WL ONLY MENTION EVNG AS BESIDES
BNDRY THERE IS LTL IF ANY OTHER SUPPORT EVIDENT.  IN BTWN FM STL-COU
IS THE AREA OF MOST UNCERTAINTY.  MDLS ARE SHWG AN INCRS IN MID LVL
MSTR IN THIS ZN TNGT ALG WITH WK LRG SCALE LIFT IN LLJ/WAA ZN...SO
CUD SEE A REPEAT OF MID LVL BASED DVLPMNT WE HAD LAST NGT.

FNT FCST TO LIFT BACK NWD TMW IN RESPONSE TO NEXT SHRTWV TROF
ENTERING THE NRN PLAINS RGN.  THIS WL HV MOST OF MO IN WARM SECTOR
TMW AND THERE REALLY IS NO EXCHANGE IN AMS EXPECTED.  ONE WOULD
THINK THEN TMPS TMW SHUD BE NR TDA'S LEVELS...AND THEY MAYBE.  STL
AREA HAS FLIRTED WITH HEAT ADVSRY CRITERIA AND HV BEEN TEMPTED TO
ISSUE ONE FOR MON AND TUE. HOWEVER ...THE CAVEATS TO THE FCST ARE
AMT OF MID CLDS AND ASSOCD LONGEVITY OF ANY ELEVATED PCPN.  THERE WL
BE CNSDRBL SFC BASED AND ELEVATED INSTABILITY PRESENT AND ALL THE
MDLS GENERATE PCPN DURING THE DAY TMW.  IF THERE ARE A LACK OF CLDS
THEN REACHING CRITERIA SHUD BE A GIVEN...HOWEVER TOO MUCH
UNCERTAINTY EXISTS ATTM AND WL LET MID SHIFT TAKE A BTR LK.

WNW FLOW MCS CUD CLIP NE MO/WC IL LATE MON NGT INTO TUE MRNG...OTW
WL KP CLOSE TO A BLEND OF
PERSISTENCE AND GUID.

.STL...NONE
GLASS

In the hours before

Local storm report, Aug 6, 3:10 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN AUG 6 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1256 PM    5 NW QUINCY               IL   HAIL
08/06/00   ADAMS                          SPOTTER REPORTED ONE INCH
                                          DIAMETER HAIL

115 PM     QUINCY                    IL   WIND DAMAGE
08/06/00   ADAMS                          LARGE TREE BLOWN OVER
                                          BY WINDS

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:58 AM CDTSevere Thunderstorm WarningLSXBond, Fayette47 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningLSXAdams, Calhoun, Pike59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.